Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 95, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Oct 27, 2017, 1:56 PM EDT. It took effect at Oct 28, 2017, 12:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2017, 1:56 PM EDT (17:56 UTC)
- In effect from
- Oct 28, 2017, 12:00 AM EDT
- Expired
- Oct 28, 2017, 5:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
830 WHUS71 KBUF 271756 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 156 PM EDT FRI OCT 27 2017 LOZ045-280200- /O.NEW.KBUF.SC.Y.0095.171028T0400Z-171028T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 156 PM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT SATURDAY. * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
785 WHUS71 KBUF 280132 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 932 PM EDT FRI OCT 27 2017 LOZ045-280945- /O.CON.KBUF.SC.Y.0095.171028T0400Z-171028T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 932 PM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
607 WHUS71 KBUF 280807 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 407 AM EDT SAT OCT 28 2017 LOZ045-281615- /O.CON.KBUF.SC.Y.0095.000000T0000Z-171028T2100Z/ /O.NEW.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 407 AM EDT SAT OCT 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. * WINDS...SOUTH 15 TO 25 KNOTS TODAY. WEST TO 40 KNOTS LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. * WAVES...3 TO 5 FEET TODAY. 11 TO 15 FEET LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042-062-281615- /O.NEW.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 407 AM EDT SAT OCT 28 2017 ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. * WINDS...WEST TO 40 KNOTS. * WAVES...9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ043-044-063>065-281615- /O.NEW.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 407 AM EDT SAT OCT 28 2017 ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. * WINDS...WEST TO 45 KNOTS. * WAVES...12 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HITCHCOCK/CHURCH
741 WHUS71 KBUF 281438 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1038 AM EDT SAT OCT 28 2017 LOZ045-282245- /O.CON.KBUF.SC.Y.0095.000000T0000Z-171028T2100Z/ /O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1038 AM EDT SAT OCT 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WINDS...SOUTH 15 TO 25 KNOTS TODAY. WEST TO 40 KNOTS LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. * WAVES...3 TO 5 FEET TODAY. 11 TO 15 FEET LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042-062-282245- /O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1038 AM EDT SAT OCT 28 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WINDS...WEST TO 40 KNOTS. * WAVES...9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ043-044-063>065-282245- /O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1038 AM EDT SAT OCT 28 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WINDS...WEST TO 45 KNOTS. * WAVES...12 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
908 WHUS71 KBUF 282100 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 500 PM EDT SAT OCT 28 2017 LOZ045-290500- /O.CAN.KBUF.SC.Y.0095.000000T0000Z-171028T2100Z/ /O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 500 PM EDT SAT OCT 28 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...NORTHWEST TO 40 KNOTS. * WAVES...13 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042-062-290500- /O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 500 PM EDT SAT OCT 28 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WINDS...WEST TO 40 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ043-044-063>065-290500- /O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 500 PM EDT SAT OCT 28 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WINDS...WEST TO 45 KNOTS. * WAVES...14 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 10:40 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Oct 27, 10:40 AM EDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1040 AM EDT Fri Oct 27 2017 .SYNOPSIS... A ridge of high pressure along the east coast will provide dry and warmer weather today. A cold front will then slowly cross the area Saturday and Saturday night and produce periods of rain. Low pressure moving northward along the east coast will bring more rain to areas east of the Genesee Valley Sunday, with scattered showers farther west. Much cooler and unsettled weather is then expected early next week with some lake effect rain east of the lakes. && .NEAR TERM /THROUGH TONIGHT/... For today, a warm front will move across the area from southwest to northeast. The low levels will remain very dry and large scale support limited, so this warm front will remain dry. Warm advection will produce a period of enhanced mid/high clouds moving across the area from southwest to northeast. Although it is mostly cloudy late this morning, there will be increasing breaks of sunshine spreading from SW-NE this afternoon following the movement of the warm front. The warm advection and increasing southerly downslope flow will boost temperatures into the mid 60s on the lake plains of Western NY after a chilly start this morning. Elsewhere expect lower 60s across the interior Southern Tier, and upper 50s to lower 60s east of Lake Ontario. Tonight high pressure will remain anchored along the east coast, while a vertically stacked low moves from Wisconsin to Lake Superior. The associated cold front will move slowly east through Ohio and southwest Ontario province overnight, but dry air and subsidence still in place across our region will hold the rain off until at least daybreak Saturday in Western NY. A southerly breeze will hold temperatures up tonight, with lower 50s on the lake plains of Western NY, and low to mid 40s in the coolest Southern Tier valleys and Lewis County. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... On Saturday, the upper-level low will shift slowly eastward across the upper Great Lakes, while pushing a cold front across the region from west to east. Ample moisture advection with the front-parallel flow and strong frontogensis will produce an area of rainfall moving ever so slowly eastward across the region during the day Saturday. Rainfall will be mainly light across western NY; however, as the front progress east of the Genesee Valley late Saturday afternoon and Saturday night, strengthening upper-level dynamics with a developing coupled jet and embedded shortwave will track northward along the frontal boundary. The additional forcing will likely result in a period of moderate to heavy rainfall east of the Genesee Valley across the Northern Finger Lakes and into the eastern Lake Ontario region overnight and into early Sunday morning. Rainfall amounts will accordingly range from around a third to a half inch across the Niagara Frontier to over 1 inch east of the Genesee Valley by midday Sunday. Temperatures on Saturday will be quite warm from the Genesee Valley eastward to the eastern Lake Ontario region, with highs in the mid 60s, thanks to the warm airmass ahead of the front and downslope southerly flow. However for western NY, the early timing of the frontal boundary with rainfall onset in the morning will mean daytime high temperatures will occur around sunrise (in the mid to upper 50s), and will fall into the low 50s/upper 40s by late Saturday afternoon. With cold advection behind the front, expect lows in the 40s with some mid 30s readings likely in the western Southern Tier. For Sunday into Monday, a secondary shortwave digs into the base of the amplified trough near the Carolinas by late Sunday, while a tropical wave ejects northward from the western Caribbean and begins to phase with the upper-level trough off the mid-Atlantic coast. With the wave phasing and trough becoming negatively tilted, the eastward progression of the large upper-level trough will come to a halt, helping to stall the frontal boundary near the Adirondacks. Meanwhile rapid cyclogenesis is expected to occur, with forecast models deepening the coastal low roughly 20 mb in 12 hours from off the Carolina coast at 18Z Sunday to near Long Island by 06Z Monday. Forecast models of course diverge in the details at this point in the forecast. Our official forecast follows a preference for a blend of the 12Z/00Z EC, 00Z GEM, and 00Z NAM solutions, as these operational runs are well supported by the EC and NAFES ensemble members, and exclude the much farther east operational GFS solution after about 12Z Sunday. Using these solutions, expect a <980mb low pressure system to track either along the Hudson Valley or across far western New England Sunday night. A strong coupled upper-level jet, with a stalled surface front and ample tropically sourced moisture will result in a swath of heavy rainfall for portions of central/eastern NY and western New England. The axis of this heavy rainfall will be highly sensitive to the exact track of the surface low, with a sharp cutoff in precipitation expected on the western edge. That said, far western NY is highly likely to escape with very little rainfall from late Sunday through Monday. Heavy rainfall chances will increase from the Genesee Valley eastward, with the greatest potential for very heavy rainfall in the eastern Lake Ontario region. For the Sunday afternoon through Monday period, the official forecast ranges from just a few hundredths of an inch for western NY and up to 2 inches of rain in Lewis county. When combined with the rainfall from Saturday into Sunday, we could be looking at storm total amounts of 2 to 3+ inches east of Lake Ontario, with only around a half inch in the Niagara Frontier. Will need to closely monitor the evolution of this axis of heavy rainfall, as there is a potential for flooding concerns Sunday night into Monday for eastern Lake Ontario if storm total rainfall amounts can push much over 3 inches. Besides the rainfall, winds will also increase Sunday night through Monday as the deepening low pressure system track by to the east of the forecast area. With the forecast track of the low in the vicinity of the Hudson Valley, stiff northwesterly winds early Monday morning will shift more westerly by Monday afternoon. If this forecast tracks holds, gale force winds are possible on Lake Ontario which could result in more coastal erosion and minor flooding along the Lake Ontario shoreline. By late Monday into Monday night, lake effect rain showers are expected to develop as cold air advection increases in the wake of the surface low passage to our east, with winds veering to the southwest. This will coincide with a secondary upper-level trough carving out across the Great Lakes, and supplying lift and moisture in the cyclonic flow. Thus fairly robust lake effect rain showers are expected to develop in the vicinity of Buffalo and Watertown overnight. The lake bands should remain fairly stationary through Monday night...with heavy...possibly problematic rains found northeast of lake Erie. Localized flooding in the BUF metro area is not uncommon from stationary lake bands in the Fall...although we have not experienced such in quite some time. H85 temps are forecast to range from -2 to -4c...which should be JUST high enough to prevent any steady snow from developing...although some flakes cannot be ruled out. && .LONG TERM /TUESDAY THROUGH THURSDAY/... A deep cyclonic flow of chilly air will remain in place over our region for Tuesday and Wednesday, with persistent lake effect rain showers expected east and northeast of Lakes Erie and Ontario. A few wet snowflakes cannot be ruled out across the higher terrain at times overnight. The next synoptic system will make its way across the Upper Great lakes Wednesday night and Thursday. The warm advection ahead of this system will bring an end to the persistent lake effect showers while also generating a fresh round of synoptic based precipitation. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... VFR will prevail as a warm front moves northeast across the area today. The warm front will not produce any rain, with just a period of mid/high level clouds crossing the area from southwest to northeast. Dry conditions will continue through tonight with mainly clear skies in the evening giving way to increasing mid level clouds towards Saturday morning as the next system approaches. Low level wind shear will develop tonight as a 40-50 knot low level jet crosses the region. Outlook... Saturday....Lowering to IFR with periods of Rain developing. Sunday...MVFR/IFR east of Lake Ontario in rain, otherwise VFR/MVFR with a chance of showers. Monday...VFR, with MVFR northeast of the lakes in lake effect rain showers. Tuesday...VFR, with MVFR/IFR east of the lakes in lake effect rain showers. && .MARINE... Southeast winds will increase today and tonight across Lakes Erie and Ontario, but the wind direction will keep the greater wave action in Canadian waters. Winds will diminish from west to east Saturday as a slow moving cold front crosses the region. Strong low pressure will then move northward, just inland from the eastern seaboard Sunday and Monday. Northwest winds will increase on Lakes Erie and Ontario as this low passes by. This will produce at least high end Small Craft Advisory conditions, with some potential for gales on Lake Ontario depending on the eventual track and intensity of the low. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...HITCHCOCK NEAR TERM...APFFEL/HITCHCOCK SHORT TERM...CHURCH LONG TERM...CHURCH AVIATION...APFFEL/HITCHCOCK MARINE...HITCHCOCK
Hazardous weather outlook, Oct 27, 5:02 AM EDT, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 502 AM EDT Fri Oct 27 2017 NYZ004>007-280915- Wayne-Northern Cayuga-Oswego-Jefferson- 502 AM EDT Fri Oct 27 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periods of heavy rainfall resulting in flooding are possible Saturday night through Monday, with the potential for storm total rainfall amounts of 2 to 4 inches across the northern Finger Lakes and eastern Lake Ontario region. Lakeshore flooding and coastal erosion are possible late Sunday night through Monday as strong northwest to west winds increase water levels and wave action along the southern and eastern Lake Ontario shoreline. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-014-280915- Lewis-Ontario- 502 AM EDT Fri Oct 27 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periods of heavy rainfall resulting in flooding are possible Saturday night through Monday, with the potential for storm total rainfall amounts of 2 to 4 inches across the northern Finger Lakes and eastern Lake Ontario region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-280915- Niagara-Orleans-Monroe- 502 AM EDT Fri Oct 27 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Lakeshore flooding and coastal erosion are possible late Sunday night through Monday as strong northwest winds increase water levels and wave action along the southern Lake Ontario shoreline. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-280915- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 502 AM EDT Fri Oct 27 2017 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gale force winds and significant waves are possible on Lake Ontario late Sunday night and Monday as a strong low pressure system is forecast to track near the near the Hudson Valley or western New England. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-SLZ022-024-280915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 502 AM EDT Fri Oct 27 2017 This Hazardous Weather Outlook is for portions of Lake Erie and Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010>013-019>021-085-280915- Northern Erie-Genesee-Wyoming-Livingston-Chautauqua-Cattaraugus- Allegany-Southern Erie- 502 AM EDT Fri Oct 27 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Church
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.